MAUDE Adverse Event Report: MEDIVATORS DEFENDO AIR/WATER DISPOSABLE VALVE; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES

MEDIVATORS DEFENDO AIR/WATER DISPOSABLE VALVE; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Model Number 100305
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A facility reported that a defendo disposable air/water valve malfunctioned by spurting irrigation fluid during the priming phase of an endoscope procedure.It was reported this fluid spurted into the eye of the physician while handling.The physician reported that the leak was observed while priming the valve and checking all buttons on the endoscope before starting the procedure, therefore no risk to the patient.The water spurted out the top of the disposable valve button.It was reported that the physician was wearing eye protection.It is unknown if the physician sought additional medical attention.Medivators field staff and ra has contacted this customer regarding this complaint.Replacement product was provided.This complaint will continue to monitored within medivators complaint system.
 
Event or Problem Description
A facility reported that a defendo disposable air/water valve malfunctioned by spurting irrigation fluid during the priming phase of an endoscope procedure.Some of this fluid spurted into the eye of the physician while handling.

Brand Name
DEFENDO AIR/WATER DISPOSABLE VALVE
Common Device Name
DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Manufacturer (Section D)
MEDIVATORS
3150 pollok dr
conroe TX 77303
MDR Report Key6073568
Report Number1651395-2016-00003
Device Sequence Number887815
Product Code ODC
UDI-Device Identifier00677964060250
UDI-Public00677964060250
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K102409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Inspection,Replace
Type of Report Initial
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number100305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2016
Initial Report FDA Received Date11/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1